Kansas, 2016Damaging Wind in Kansas, June 16, 2016
June 16, 2016 · NWS SGF · 1 event in 1 county or zone
An isolated severe storm produced wind damage across southeast Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm produced wind damage across southeast Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 15, 10:23 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 15, 10:23 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1123 PM CDT WED JUN 15 2016
...Monitoring Thunderstorm Development Overnight...
.UPDATE...
Issued at 1115 PM CDT Wed Jun 15 2016
Monitoring convection sliding south southeast across eastern
Kansas. Corfidi vectors suggest this southward slide will
continue overnight along the 700 MB theta-e gradient and within
axis of strongest instability near the Kansas Missouri border.
Expecting strongest convection to remain farther west into Kansas
where the low level jet will be at play. Strongest storms could
produce wind gusts up to 50 mph along with frequent lightning.
In general expecting scattered convection overnight generally
along and west of I-49 with isolated development possible as far
east as Highway 65.
Forecast has been updated to reflect storm chances overnight.
&&
.SHORT TERM...(This evening through Thursday)
It was another hot and muggy day over extreme southeast Kansas and
the Missouri Ozarks. Temperatures warmed into the 90s under a mix
of sun and clouds. A Heat Advisory has been expanded for the
entire area through Thursday afternoon.
For this evening and tonight, a few isolated pulse thunderstorms
will be possible. However, most locations should remain dry with
overnight lows falling into the low 70s.
.LONG TERM...(Thursday Night through Wednesday)
By Friday morning, a backdoor front will approach from the east
bringing in a drier and slightly cooler airmass. There also could
be some scattered convection along this feature.
Much lower humidity is expected over the weekend with temperatures
in the upper 80s and lower 90s. No precipitation is expected
through the weekend at this time.
By early next work week, there are indications that the summertime
high will retrograde back to the desert southwest. This will cool
off temperatures and also bring some rain chances to the Ozarks by
Tuesday and Wednesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1106 PM CDT Wed Jun 15 2016
Pilots can expect prevailing VFR conditions at area terminals
through Thursday as high pressure aloft and at the surface
dominates our weather. However scattered storms may impact mainly
the Joplin vicinity during the overnight hours. Also some patchy
light fog may form around sunrise Thursday morning.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 8 PM CDT Thursday for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Heat Advisory until 8 PM CDT Thursday for KSZ073-097-101.
&&
UPDATE...Foster
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...FosterHazardous weather outlook, Jun 15, 10:34 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT WED JUN 15 2016
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170445-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1134 PM CDT WED JUN 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED TO ELEVATED LIGHTNING RISK.
DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT SOUTHEASTERN
KANSAS INTO FAR SOUTHWESTERN MISSOURI OVERNIGHT...OR MAINLY
ALONG AND WEST OF THE INTERSTATE 49 CORRIDOR.
FREQUENT LIGHTNING AND WIND GUSTS UP TO 50 MPH COULD ACCOMPANY
THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS THE EASTERN OZARKS
THURSDAY AFTERNOON AND AREA WIDE FRIDAY AFTERNOON.
DANGEROUS HEAT INDEX VALUES BETWEEN 100 AND 109 DEGREES ARE
EXPECTED THURSDAY AND FRIDAY. HEAT INDEX VALUES WILL DROP INTO
THE UPPER 90S FROM SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
FOSTER
Thunderstorm Wind, Bourbon
- When
- June 16, 12:15 AM CST
- Where
- Bourbon County, 1.76 mi SE of Edward
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.750, -94.700
A home had some shingles blown off the roof and damage to a wooden deck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, June 16 to 17, 2016$52 million · 3.25 in hail · 27 events
- Tornado and Flash Flooding in Pennsylvania, June 16 to 17, 20161 injured · $600,000 · EF0 · 32 events
- Hail and Damaging Winds in Virginia, June 16, 20163 in hail · 116 events
- Hail and Damaging Winds in Virginia, June 16, 2016$135,000 · 2 in hail · 50 events
- Hail and Damaging Winds in Virginia, June 16, 2016$181,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 16 to 17, 2016$147,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 16, 2016$156,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, June 16, 2016$140,000 · 50 kt wind · 7 events
- Damaging Winds in Alabama, June 16 to 17, 2016$58,000 · 65 kt wind · 21 events
- Hail and Damaging Winds in Florida, June 16 to 17, 2016$32,000 · 1.25 in hail · 33 events
- Tornado and Damaging Winds in West Virginia, June 16, 2016$68,000 · EF0 · 9 events
- Hail and Damaging Winds in West Virginia, June 16, 2016$15,000 · 2.1 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631665.